I've had hypothyroidism for almost 20 years. But my doctor lowered the dosage on my levothyroxin, even though my test results showed my thyroid was still on the lower end. I'm still getting really tired all the time. I don't have the cold belly any more like I used to, but the lack of energy really bothers me. I'm gaining weight again, too. When I first started taking my thyroid medications, I was told to take them first thing in the morning on an empty stomach. Now I've been told to take it at night before I go to bed. I'm getting really confused about what to do. I want to trust that my doctor knows what she's doing with me, but it's all contradictory to what I've been told all these years. Please help me understand.
9 Apr 2013
I would get your doctor to refer you back to an Endo. My doctor had lab results and said I was fine but I knew better, I had Hypo classic symtoms. So I got him to refer me to an Endo. He said I don't know why I am referring you but I will. Thank God he did because after checking my labs and talking to her she knew I was hypo for sure. Go to an Endo they study the Endocrine system. They know best. Go with your gut! Also get your lab results!
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... mcg levothyroxine for 4 years. Should I be concerned about the cramps?
3 answers • 3 Sep 2009
... cholesterol and glucose through diet. My doctor reduced my levothyroxine to 112 mcg and now my cholesterol and sugar levels are elevated. I have ...
1 answer • 12 Nov 2010
... thyroid symptoms and my blood work was within normal range. Over the past several months I have gained 20 lbs. rather quickly, hair is falling ...
4 answers • 16 Jun 2011
Take 75 MCG, exercise daily, eat well
2 answers • 21 Aug 2013
I take 100 mcg of levothyroxine. I have an underactive thyroid. I do not have any more energy now than I did when I started taking the medicine in ...
3 answers • 6 Feb 2014